MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The service engineer (se) inspected the device and found the dc (direct current)-dc converter printed circuit board (pcb) and the graphic user interface (gui) central processing unit (cpu) pcb burned.The se replaced the dc-dc converter pcb and the gui cpu pcb.Both the gui cpu pcb and the dc-dc converter pcb were returned to medtronic for failure investigation.A visual inspection of the dc-dc converter pcba determined thermal damage to multiple components surrounding the c83 capacitor and additional thermal damage was noted on the backside of the gui pcb.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, upon turning on, a 980 ventilator had a burn smell and the unit did not switch on.The ventilator was not in use on a patient at the time of the reported event.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key8601874
Report Number8020893-2019-00104
Device Sequence Number2281156
Product Code CBK
UDI-Device Identifier10884521172722
UDI-Public10884521172722
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980X3ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2019
Initial Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1